MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 12TLW805F35
Medical Device Problem Codes Degraded (1153); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One fogarty embolectomy catheter was received by our product evaluation laboratory for a full evaluation.The report of balloon did not inflate was confirmed.As received, the balloon latex appeared deteriorated.Multiple cracks were evident on balloon latex.Leakage was observed through the cracks on the balloon.Cracks appear not matching.Through lumen was patent without any leakage or occlusion.Finally, no other visible damage was observed from catheter body.The manufacturing records were reviewed and there is no indication of a related nonconformance, all process parameters were met and inspections passed successfully.An engineering investigation has been initiated to consider any potential manufacturing factors that may have contributed to this complain.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during use in patient of this fogarty catheter, the balloon did not inflate.There was no allegation of patient injury.The device was received for evaluation.As per product evaluation results, multiple cracks were evident on the balloon latex and cracks did not appear to match at the ruptured location.Patient demographics unable to be obtained.
 
Additional Manufacturer Narrative
Added information to section h6 (type of investigation).Updated section h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.There are controls established in the manufacturing processes to detect the condition evaluated such as the balloon visual and inflation inspection and the final inspection.Furthermore, the ifu contains instructions regarding the packaging and its storage conditions.

Brand Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key23344241
Report Number2015691-2025-08681
Device Sequence Number9470729
Product Code DXE
UDI-Device Identifier00690103043532
UDI-Public(01)00690103043532(17)260830(11)240531(10)65778285
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2026
Device Model Number12TLW805F35
Device Lot Number65778285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date11/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown